Rich quasi-linear system for integrable geodesic flows on 2-torus
Misha Bialy Andrey E. Mironov
Discrete & Continuous Dynamical Systems - A 2011, 29(1): 81-90 doi: 10.3934/dcds.2011.29.81
Consider a Riemannian metric on two-torus. We prove that the question of existence of polynomial first integrals leads naturally to a remarkable system of quasi-linear equations which turns out to be a Rich system of conservation laws. This reduces the question of integrability to the question of existence of smooth (quasi-) periodic solutions for this Rich quasi-linear system.
keywords: Polynomial integrals Riemann invariants Geodesic flows Rich systems. genuine nonlinearity
On Totally integrable magnetic billiards on constant curvature surface
Misha Bialy
Electronic Research Announcements 2012, 19(0): 112-119 doi: 10.3934/era.2012.19.112
We consider billiard ball motion in a convex domain of a constant curvature surface influenced by the constant magnetic field. We prove that if the billiard map is totally integrable then the boundary curve is necessarily a circle. This result shows that the so-called Hopf rigidity phenomenon which was recently obtained for classical billiards on constant curvature surfaces holds true also in the presence of constant magnetic field.
keywords: Magnetic Billiards Hopf rigidity. Mirror formula
Maximizing orbits for higher-dimensional convex billiards
Misha Bialy
Journal of Modern Dynamics 2009, 3(1): 51-59 doi: 10.3934/jmd.2009.3.51
The main result of this paper is that, in contrast to the 2D case, for convex billiards in higher dimensions, for every point on the boundary, and for every $n$, there always exist billiard trajectories developing conjugate points at the $n$-th collision with the boundary. We shall explain that this is a consequence of the following variational property of the billiard orbits in higher dimension. If a segment of an orbit is locally maximizing, then it can not pass too close to the boundary. This fact follows from the second variation formula for the length functional. It turns out that this formula behaves differently with respect to "longitudinal'' and "transverse'' variations.
keywords: variational construction of orbits Aubry-Mather sets. Convex billiards conjugate points
Hopf rigidity for convex billiards on the hemisphere and hyperbolic plane
Misha Bialy
Discrete & Continuous Dynamical Systems - A 2013, 33(9): 3903-3913 doi: 10.3934/dcds.2013.33.3903
This paper deals with Hopf type rigidity for convex billiards on surfaces of constant curvature. I prove that the only convex billiard without conjugate points on the hyperbolic plane or on the hemisphere is a circular billiard.
keywords: billiards integrable systems. conjugate points Birkhoff conjecture

Year of publication

Related Authors

Related Keywords

[Back to Top]